2, 4-dinitrophenol (DNP) was originally used as an explosive and later introduced in the 1930's to stimulate metabolism and promote weight loss. It's also a component of pesticides still available globally. Concerns about hyperpyrexia lead to DNP being banned as a dietary aid in 1938. A 22-y-old male presented to the Emergency Department (ED) with a change in mental status 16 h after his last dose of DNP. On admission he was diaphoretic and febrile with an oral temperature of 102 F, but lucid and cooperative. He became agitated and delirious. Intravenous midazolam was initiated with mechanical cooling. Pancuronium was administered later and the patient was intubated. Over the next hour the patient became bradycardic, then asystolic, and despite resuscitative efforts, died. Advertisements claim DNP safe at the dose our patient ingested. It is widely available and with the potential to cause severe toxicity is an understudied public health concern.